# SDR QMLA2019022619022

- Difficulty date: February 26, 2019
- Submitted: March 1, 2019
- Operation: Air carrier
- Aircraft: N245AM
- Make and model: Urocop EC 130 B4
- Aircraft serial: EC7154
- Aircraft time: 2,426 hours, 10,788 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 2,426 hours, 6,788 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Condition: Odor
- Location: Cabin
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 3 MINUTES AFTER TAKEOFF FROM OUR HOSPITAL FOR A NICU TEAM FLIGHT; BOTH CREW-MEMBERS SAID THEY SMELLED FUEL. THE AIRPORT WAS RIGHT IN FRONT OF ME SO I INITIATED A LANDED TO THE KSPI BRAVO RAMP IN COORDINATION WITH TOWER. DURING MY DESENT, I REMEMBERED I HAD JUST TURNED ON THE HEATING SYSTEM RIGHT BEFORE THE CREW SAID THEY SMELLED FUEL. THIS IS VERY COMMON FOR A BRIEF PERIOD RIGHT AFTER THE HEAT IS TURNED ON. I ASKED THE CREW IF THEY STILL SMELLED FUEL AND THEY SAID THEY DID NOT. I CONTINUED MY APPROACH, LANDED, CHECKED OUT THE AIRCRAFT FOR LEAKS, NON WERE FOUND SO WE DEPARTED FOR THE MACOMB, IL HOSPITAL AND COMPLETED THE NICU TRANSFER BACK.
